Alert archive / Indiana / Flash Flood Warnings in 2015

Flash Flood Warning 29, NWS Chicago, IL

July 11, 2015Iroquois County, Illinois; Benton County, Jasper County, Newton County, Indiana

NWS Chicago, IL issued this flash flood warning at Jul 11, 2015, 9:56 PM CDT for Iroquois County, Illinois; Benton County, Jasper County, Newton County, Indiana. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2015, 9:56 PM CDT (02:56 UTC)
Expired
Jul 12, 2015, 4:00 AM CDT
In force
6 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Iroquois County, IL, Benton County, IN, Jasper County, IN, Newton County, IN

The radar

The Chicago radar (KLOT), 112 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 11:00 PM CDTHEAVY RAIN 3.33Ene Kentland, IN3.33 INCHES OF RAIN IN PAST 2 HOURS. WATER IN YARDS...STREETS WITH STREAMS FILLING FAST.
Jul 12, 12:39 AM CDTFLASH FLOODKentland, INNEWTON COUNTY SHERIFF REPORTS FLOODING IN KENTLAND AND MUCH OF SOUTHERN NEWTON COUNTY...PRIMARILY SOUTH OF THE IROQUOIS RIVER. LESS EXTENSIVE FLOODING REPORTED NORTH OF THE RIVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 163 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1094 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1094 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.9
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WGUS53 KLOT 120256
FFWLOT
ILC075-INC007-073-111-120900-
/O.NEW.KLOT.FF.W.0029.150712T0256Z-150712T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
956 PM CDT SAT JUL 11 2015

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHERN NEWTON COUNTY IN NORTHWESTERN INDIANA...
  BENTON COUNTY IN NORTHWESTERN INDIANA...
  SOUTHERN JASPER COUNTY IN NORTHWESTERN INDIANA...

* UNTIL 400 AM CDT SUNDAY/500 AM EDT SUNDAY/
    
* AT 954 PM CDT...1054 PM EDT...DOPPLER RADAR INDICATED  
  THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. 
  RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR ARE LIKELY TO FALL OVER 
  THE WARNED AREA THROUGH AROUND MIDNIGHT CENTRAL TIME. THESE HEAVY 
  RAINFALL RATES WILL LIKELY RESULT IN FLASH FLOODING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  RENSSELAER...FOWLER...KENTLAND...MOROCCO...STOCKLAND...HANGING
  GROVE...BEAVER CITY...PERCY JUNCTION...PERKINS...BARCE...LOCHIEL...
  TALBOT...CLAYTONVILLE...ATKINSON...FORESMAN...DUNNINGTON...
  WADENA...FREELAND PARK...MCCOYSBURG AND PLEASANT RIDGE.

INCLUDING THE FOLLOWING INTERSTATES...
 I-57 BETWEEN MILE MARKERS 264 AND 278.
 INDIANA I-65 BETWEEN MILE MARKERS 200 AND 217.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4091 8699 4084 8699 4084 8710 4048 8710
      4049 8812 4070 8812 4061 8757 4098 8758
      4099 8693 4091 8693

$$

BIRK
3 follow-up statements
059 
WGUS73 KLOT 120357
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1057 PM CDT SAT JUL 11 2015

ILC075-INC007-073-111-120900-
/O.CON.KLOT.FF.W.0029.000000T0000Z-150712T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-NEWTON IN-BENTON IN-JASPER IN-
1057 PM CDT SAT JUL 11 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
SUNDAY/500 AM EDT SUNDAY/ FOR SOUTHEASTERN IROQUOIS...SOUTHERN
NEWTON...BENTON AND SOUTHERN JASPER COUNTIES...

AT 1054 PM CDT...1154 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS 
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES THAT 
RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE OCCURRING WITH THIS AREA OF 
HEAVY RAIN. THIS VERY HEAVY RAINFALL WILL CONTINUE THROUGH AROUND 12 
AM CDT...1 AM EDT BEFORE ABATING. RUNOFF FROM THIS HEAVY RAIN WILL 
CAUSE FLASH FLOODING TO OCCUR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RENSSELAER...FOWLER...KENTLAND...MOROCCO...STOCKLAND...HANGING
GROVE...BEAVER CITY...PERCY JUNCTION...PERKINS...BARCE...LOCHIEL...
TALBOT...CLAYTONVILLE...ATKINSON...FORESMAN...DUNNINGTON...WADENA...
FREELAND PARK...MCCOYSBURG AND PLEASANT RIDGE.

INCLUDING THE FOLLOWING INTERSTATES...
 I-57 BETWEEN MILE MARKERS 264 AND 278.
 INDIANA I-65 BETWEEN MILE MARKERS 200 AND 217.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4091 8699 4084 8699 4084 8710 4048 8710
      4049 8812 4070 8812 4061 8757 4098 8758
      4099 8693 4091 8693

$$

BIRK
298 
WGUS73 KLOT 120550
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1250 AM CDT SUN JUL 12 2015

ILC075-INC007-073-111-120900-
/O.CON.KLOT.FF.W.0029.000000T0000Z-150712T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-NEWTON IN-BENTON IN-JASPER IN-
1250 AM CDT SUN JUL 12 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
SUNDAY/500 AM EDT SUNDAY/ FOR SOUTHEASTERN IROQUOIS...SOUTHERN
NEWTON...BENTON AND SOUTHERN JASPER COUNTIES...

AT 1246 AM CDT /146 AM EDT/...DOPPLER RADAR INDICATED THAT HEAVY 
RAIN HAD MOVED OUT OF THE WARNED AREA. HOWEVER...DOPPLER RADAR 
INDICATES 3 TO 3.5 INCHES OF RAIN HAD FALLEN ACROSS MUCH OF THE AREA 
WITH AN OBSERVER REPORTING 3.33 INCHES OF RAIN IN KENTLAND. LAW 
ENFORCEMENT REPORTS THAT FLOODING IS OCCURRING...ESPECIALLY ACROSS 
SOUTHERN NEWTON COUNTY WHERE THE HEAVIEST RAIN HAS FALLEN.

INCLUDING THE FOLLOWING INTERSTATES...
 I-57 BETWEEN MILE MARKERS 264 AND 278.
 INDIANA I-65 BETWEEN MILE MARKERS 200 AND 217.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING.

&&

LAT...LON 4091 8699 4084 8699 4084 8710 4048 8710
      4049 8812 4070 8812 4061 8757 4098 8758
      4099 8693 4091 8693

$$

MDB
133 
WGUS73 KLOT 120903
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
403 AM CDT SUN JUL 12 2015

ILC075-INC007-073-111-120911-
/O.EXP.KLOT.FF.W.0029.000000T0000Z-150712T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-NEWTON IN-BENTON IN-JASPER IN-
403 AM CDT SUN JUL 12 2015

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN IROQUOIS...SOUTHERN
NEWTON...BENTON AND SOUTHERN JASPER COUNTIES HAS EXPIRED...

THE HEAVY RAIN HAS ENDED...BUT AREAL FLOODING CONTINUES. THE FLASH 
FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD WARNING WHICH IS 
IN EFFECT UNTIL 100 PM CDT/200 PM EDT. 

LAT...LON 4091 8699 4084 8699 4084 8710 4048 8710
      4049 8812 4070 8812 4061 8757 4098 8758
      4099 8693 4091 8693

$$

MDB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 9:31 PM CDT, 25 minutes earlier.

Area forecast discussion, Jul 11, 9:31 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
931 PM CDT SAT JUL 11 2015

.UPDATE...
931 PM CDT

THE THREAT OF HEAVY RAIN WILL PERSIST ACROSS MY FAR SOUTHERN
COUNTIES FOR AT LEAST A COUPLE MORE HOURS AS A ZONE OF GOOD WARM AIR
ADVECTION CONTINUES...IN ASSOCIATION WITH A MODEST SOUTHWESTERLY LOW
LEVEL JET. PWATS UP AROUND 2" ARE AGAIN RESULTING IN VERY EFFICIENT
RAINFALL RATES. IN FACT...DUAL POL DOPPLER RADAR RAINFALL
ESTIMATES...WHICH HAS BEEN MORE ACCURATE THAN THE LEGACY RAINFALL
ALGORITHM IN THIS HIGH PWAT ENVIRONMENT...SUGGEST THAT A GOOD 2 TO
3 INCHES OF RAIN HAS FALLEN DURING THE LAST COUPLE HOURS ACROSS THE
FLASH FLOOD WARNED AREA IN MY SOUTHERN COUNTIES. THE FOCUS OF THIS
HEAVY RAIN SHOULD CONTINUE TO GRADUALLY SHIFT SOUTH AND EAST
OVERNIGHT...HOWEVER...AS THIS LOW LEVEL JET CONTINUES TO VEER MORE
WESTERLY IN THE WAKE OF A MID-LEVEL DISTURBANCE SHIFTING EASTWARD
INTO LOWER MICHIGAN. FARTHER NORTH...A FEW ISOLATED TO WIDELY SCT
SHOWERS AND DRIZZLE WILL LIKELY CONTINUE TO FESTER FOR THE NEXT FEW
HOURS WITHIN A BROAD ZONE OF WARM AIR ADVECTION. OTHERWISE...I HAVE
BACKED OFF ON POPS OVERNIGHT NORTH AS THE MAIN FOCUS FOR ANY
ADDITIONAL CONVECTIVE ACTIVITY SHOULD BE SOUTH OF THE AREA.

A SURFACE WARM FRONT WILL LIKELY REMAIN DRAPED TO THE SOUTHWEST OF
THE AREA OVERNIGHT...BEFORE SHIFTING NORTHEAST INTO THE AREA ON
SUNDAY. AS A RESULT...PERIODS OF LOW CLOUDS AND EVEN SOME LOWER
VISIBILITIES IN FOG WILL BE LIKELY OVER MUCH OF THE AREA THROUGH AT
LEAST SUNDAY MORNING. SOME LOW CIGS AND FOG COULD EVEN PERSIST RIGHT
ALONG THE LAKE SHORE INTO SUNDAY AS HIGH DEWPOINT AIR CONTINUES TO
INTERACT WITH THE COOLER LAKE MICHIGAN WATERS. OTHERWISE...IT
APPEARS THAT ASIDE FROM A SMALL CHANCE OF SOME ISOLATED STORMS
DURING THE DAY SUNDAY...OUR NEXT SHOT AT STRONG TO SEVERE STORMS
WILL HOLD OFF UNTIL SUNDAY NIGHT.

KJB

&&

.SHORT TERM...
324 PM CDT

TONIGHT THROUGH SUNDAY...

MAIN FOCUS FOR NEAR TERM PORTION OF FORECAST IS ON POTENTIAL...
TIMING AND AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS AND THEIR
POTENTIAL FOR PRODUCING HEAVY RAINFALL AND/OR SEVERE WEATHER.

MID-LEVEL SHORT WAVE AND EMBEDDED MCV WERE MOVING EAST ACROSS
NORTHERN IL THIS AFTERNOON...WITH GRADUALLY WEAKENING AREA OF
LIGHT RAIN GENERALLY ALONG/NORTH OF THE INTERSTATE 80 CORRIDOR.
THIS AREA HAS BEEN KEPT CLOUDY...COOLER AND MUCH MORE STABLE THAN
WESTERN AND CENTRAL ILLINOIS WHICH IS CLOSER TO SURFACE WARM FRONT
ACROSS IA-SOUTHERN IL. ISOLATED SEVERE THUNDERSTORMS CURRENTLY
FROM NEAR PIA/BMI SOUTHWESTWARD LOOK TO LARGELY MISS THE WFO LOT
CWA OVER THE NEXT FEW HOURS...THOUGH A STRONG STORM STILL POSSIBLE
ALONG ILX/LOT BORDER AREA THIS AFTERNOON AND LIVINGSTON...FORD AND
IROQUOIS COUNTIES REMAIN WITHIN NORTHERN EDGE OF SEVERE
THUNDERSTORM WATCH 402 UNTIL 8 PM CDT. FARTHER NORTH...PATCHY
LIGHT RAIN WILL CONTINUE INTO EARLY EVENING AS MID-LEVEL VORT
MOVES THROUGH. HEAVY RAINFALL HAS NOT MATERIALIZED OVER OUR CWA
GIVEN THE EVOLUTION OF THE MCS TODAY...WITH RADAR RAINFALL
ESTIMATES OF GENERALLY LESS THAN 0.30" EVEN WHERE MOST ORGANIZED
RAIN HAS FALLEN OVER FAR SOUTHWEST PORTION OF THE FORECAST AREA.

MOST OF THE HIGH-RES CONVECTION-ALLOWING GUIDANCE FOCUSES ANY
REDEVELOPMENT LATE THIS AFTERNOON AND EVENING FROM SOUTHERN IA
INTO NORTHEAST MO AND CENTRAL IL...ALONG AND NORTH OF TODAYS
OUTFLOW/DIFFERENTIAL HEATING ENHANCED BOUNDARY AND WARM FRONTAL
ZONE. THIS IS IN REGION OF 25-ISH KT WEST-SOUTHWEST LOW LEVEL FLOW
ATOP FRONTAL ZONE...IN REGION OF 1.60-1.75" PWATS PER UPSTREAM 12Z
RAOBS AND ILX 18Z LAUNCH. WHILE STRONGER MID-LEVEL FORCING PASSES
MAINLY NORTH OF THE AREA OVERNIGHT WITH SHORT WAVE MOVING ACROSS
THE UPPER MISSISSIPPI VALLEY...DEEP FORCING IS SOMEWHAT
DISCONNECTED... THOUGH IT APPEARS THE LOW LEVEL FRONTAL ZONE AND
ASSOCIATED MOISTURE/INSTABILITY GRADIENT WILL REMAIN MORE OF A
FOCUS OVERNIGHT. VARIOUS RUNS OF HIGH-RES
ARW...NMM...HRRR...ETC...SUGGEST GREATEST THREAT MAY BE JUST OFF
TO THE SOUTH/SOUTHWEST OF THE CWA AND HAVE CONCENTRATED HIGHEST
POPS ACROSS THE SOUTHERN PART OF THE FORECAST AREA TONIGHT.
WITHOUT HEAVY RAINFALL OCCURRING SO FAR TODAY...AND WITH THE BEST
POTENTIAL FOR HEAVY RAINFALL EXPECTED JUST WEST AND SOUTHWEST OF
THE AREA INTO TONIGHT HAVE HELD OFF ON ANY FLASH FLOOD WATCH AT
THIS TIME.

ON SUNDAY...SHORT WAVE CURRENTLY OVER THE UPPER MISSISSIPPI
VALLEY TRACKS TO THE EAST-SOUTHEAST DURING THE MORNING WITH LITTLE
IN THE WAY OF CONCENTRATED FORCING APPARENT DURING THE DAY. EVEN
SO...THE SURFACE WARM FRONT DOES LIFT NORTH ACROSS THE FORECAST
AREA BY THE AFTERNOON...AND FORECAST SOUNDINGS INDICATE A
MODERATELY UNSTABLE THOUGH WEAKLY CAPPED AIR MASS BY AFTERNOON. A
SLIGHT SOUTHEAST COMPONENT TO LOW LEVEL WINDS NORTH OF THE WARM
FRONT WILL LIKELY AID IN DEVELOPMENT OF A MODEST LAKE
BREEZE...WHICH ALONG WITH WEAK LOW LEVEL CONVERGENCE ALONG THE
WARM FRONT ITSELF COULD ACT AS TRIGGERS FOR ISOLATED
THUNDERSTORMS...AND HAVE MAINTAINED SLIGHT CHANCE POPS THROUGH THE
DAY. GREATER POTENTIAL APPEARS TO DEVELOP SUNDAY NIGHT AS
DISCUSSED IN LONG TERM AFD. AREA IS IN SPC DAY 2 SLIGHT RISK...
AND ANY ISOLATED STORMS THAT WERE TO FORM SUNDAY AFTERNOON WOULD
CERTAINLY HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...IN
ADDITION TO HEAVY RAINFALL.

TEMPS LOOK TO BE FAIRLY WARM SUNDAY...THOUGH MORNING CLOUD COVER
AND PRESENCE OF LAKE BREEZE ALONG ESPECIALLY THE IL SHORE
COMPLICATE THINGS SLIGHTLY. LOW LEVEL THERMAL FIELDS SUPPORT UPPER
80S...CLOSE TO 90 ALONG/SOUTH OF WARM FRONT...WITH MID 80S FARTHER
NORTHEAST AND UPPER 70S ALONG THE LAKE SHORE.

RATZER

&&

.LONG TERM...

SUNDAY NIGHT THROUGH SATURDAY...

300 PM...FORECAST CONCERNS INCLUDE THUNDERSTORM CHANCES THROUGH
TUESDAY NIGHT...THEN AGAIN LATER NEXT WEEK...HEAVY RAIN POTENTIAL
LATE SUNDAY NIGHT/MONDAY MORNING...HIGH TEMPS MONDAY AND THEN HIGH
TEMPS AGAIN NEXT FRIDAY/SATURDAY.

GUIDANCE HAS BEEN IN FAIR AGREEMENT OVER THE PAST 24 HOURS WITH
THUNDERSTORMS DEVELOPING WITH AN UPPER WAVE ACROSS THE MIDWEST
SUNDAY AFTERNOON INTO SUNDAY EVENING...WITH THIS ACTIVITY MOVING
SOUTHEAST INTO NORTHERN IL EITHER LATE SUNDAY EVENING OR INTO EARLY
MONDAY MORNING. WHILE THIS OVERALL TREND STILL LOOKS REASONABLE...
CONFIDENCE REMAINS LOW REGARDING TIMING/LOCATION. NEVERTHELESS...
DID BUMP POPS UP TO LIKELY DURING THIS TIME PERIOD AND INCLUDED
HEAVY RAIN MENTION. DEPENDING ON THE EVOLUTION OF THIS SYSTEM...
ALSO POSSIBLE FOR STRONG/SEVERE WINDS WITH ANY LINE OF STORMS
EARLY MONDAY MORNING.

ASSUMING CONVECTIVE ACTIVITY DOES AFFECT SOME OF THE AREA BY MONDAY
MORNING...THAT LOWERS CONFIDENCE FOR HOW SOON PRECIP ENDS...CLOUDS
CLEAR AND HOW MUCH TEMPS WARM MONDAY AFTERNOON AND HOW UNSTABLE
CONDITIONS BECOME. OPTED NOT TO MAKE MANY CHANGES FOR MONDAY...
LEAVING TEMPS GENERALLY MID 80S NORTH/UPPER 80S SOUTH...AGAIN ALL
DEPENDENT ON CLEARING TRENDS. AS FOR CONVECTIVE TRENDS...OPTED TO
KEEP JUST CHANCE POPS MONDAY AFTERNOON/EVENING. IF MORNING PRECIP
AND CLOUDS TAKE LONGER TO CLEAR WITH HIGHS NOT BEING REACHED UNTIL
LATE AFTERNOON...POSSIBLE MUCH OF THE AFTERNOON COULD END UP DRY.
CONVERSELY...FASTER CLEARING...HIGHER TEMPS AND POTENTIAL FOR NEW
THUNDERSTORMS BY MID AFTERNOON. WEAKER WIND FIELD MAY ALSO ALLOW A
LAKE BREEZE TO FORM...WHICH MAY AID THUNDERSTORMS DEVELOPMENT.
MONDAY WILL ALSO BE VERY HUMID WITH DEWPOINTS IN THE LOWER/MID 70S
WITH SOME UPPER 70S POSSIBLE.

A FRONTAL BOUNDARY WILL MOVE ACROSS THE AREA LATE MONDAY NIGHT INTO
TUESDAY...SHIFTING WINDS NORTH/NORTHEAST. HIGHS STILL IN THE 80S AND
WITH DEWPOINTS IN THE 70S POOLING AHEAD OF THIS FRONT WILL LIKELY BE
SUFFICIENT FOR SOME THUNDERSTORM DEVELOPMENT WHICH LOOKS MORE
SCATTERED FROM THIS DISTANCE. THIS ACTIVITY WOULD LIKELY DISSIPATE
WITH SUNSET TUESDAY EVENING. HIGH PRESSURE MOVING ACROSS THE
NORTHERN LAKES WEDNESDAY/WEDNESDAY NIGHT WILL THEN INCREASE THE
NORTHERLY GRADIENT OFF THE LAKE WITH HIGHS DROPPING BACK INTO THE
LOWER 80S...LIKELY ONLY 70S NEAR THE LAKE. WEDNESDAY LOOKS MAINLY
DRY WITH PERHAPS ISOLATED ACTIVITY IN THE AFTERNOON BUT AS ANOTHER
WAVE MOVES NORTHEAST AS THE UPPER RIDGE BUILDS BACK TOWARD THE
AREA WEDNESDAY NIGHT INTO THURSDAY...THERE WILL BE AT LEAST A
CHANCE OF THUNDERSTORMS.

WHILE THERE REMAINS SOME CONSISTENCY BETWEEN THE GFS/ECMWF FOR LATE
NEXT WEEK INTO NEXT WEEKEND FOR A POTENTIAL WARM UP...CONVECTIVE
TRENDS AND THEIR OUTFLOW/CLOUD COVER WILL ALL BE FACTORS REGARDING
HOW WARM TEMPS GET. ONLY HAVE HIGHS IN THE MID/UPPER 80S BUT IT WILL
BE ANOTHER PERIOD TO WATCH AS DEWPOINTS WILL RETURN TO THE 70S. CMS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

* MVFR AND LIKELY IFR CIGS DEVELOP TONIGHT...THEN LIFT SCATTER OUT
  SUNDAY MORNING
* LIGHT FOG WITH MVFR VSBY LIKELY OVERNIGHT INTO EARLY
  SUNDAY...CHANCE OF IFR VSBY
* SLIGHT CHANCE OF TSRA VIRTUALLY ANYTIME NEXT 30 HOURS...BUT
  CHANCES APPEAR TOO LOW TO INCLUDE IN TAFS

IZZI

//DISCUSSION...UPDATED 00Z...

WARM FRONT WILL FESTER MAINLY TO THE SOUTHWEST OF THE TERMINALS
NEXT 24-30 HOURS. SHRA/TSRA WILL OCCASIONALLY FLARE UP NEAR
FRONT...THOUGH ACTIVITY TONIGHT APPEARS LIKELY TO REMAIN MAINLY
SOUTH OF TERMINALS. CANNOT RULE OUT ISOLD DEVELOPMENT SUNDAY
AFTERNOON...BUT BETTER CHANCES SUNDAY AFTERNOON APPEAR TO LIE WELL
TO THE NORTHWEST OVER WISCONSIN AND MINNESOTA. THESE TSRA LOOK TO
POSE A THREAT TO THE TERMINALS SUNDAY NIGHT...MOST LIKELY JUST
BEYOND THE 30 HOUR TAF CYCLE FOR ORD. INCREASINGLY MOIST AIR
ATTEMPTING TO OVER RUN THE FRONT SHOULD ALLOW STRATUS TO DEVELOP
TONIGHT WITH GUIDANCE IN GOOD AGREEMENT ON CIGS DROPPING TO IFR
WITH MVFR TO POTENTIAL IFR VSBYS IN LIGHT FOG. ANTICIPATE DIURNAL
IMPROVEMENT TO THE CIGS/VSBY SUNDAY MORNING...THOUGH LIGHT WINDS
OFF THE LAKE COULD KEEP SOME LIGHT FOG/IFR STRATUS RIGHT NEAR THE
LAKE...POTENTIALLY INCLUDING GYY.

IZZI

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

* MEDIUM-HIGH CONFIDENCE IN GENERAL CIG/VSBY TRENDS...LOWER
  CONFIDENCE IN PRECISE HEIGHTS AND TIMING
* MEDIUM CONFIDENCE IN TAFS REMAINING LARGELY DRY
* HIGH CONFIDENCE IN LIGHT WINDS THROUGH PERIOD...MEDIUM-HIGH
  CONFIDENCE IN MAINLY EASTERLY DIRECTION FROM WHAT LITTLE WIND
  THERE IS SUNDAY.

IZZI

//OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z...

MONDAY...ONE OR TWO PERIODS OF TSRA...POSSIBLY SEVERE. LIKELY VFR
OUTSIDE OF ANY TSRA ACTIVITY.

TUESDAY...CHANCE OF SHRA/TSRA...OTHERWISE VFR.

WEDNESDAY AND THURSDAY...PRIMARILY VFR.

FRIDAY...CHANCE OF SHRA/TSRA...OTHERWISE VFR.

IZZI

&&

.MARINE...

300 PM...HIGH PRESSURE CENTERED OVER THE SOUTHERN LAKES AND OHIO
RIVER VALLEY WILL MOVE EAST TO THE MID ATLANTIC SUNDAY WITH A WEAKER
RIDGE OF HIGH PRESSURE EXTENDING ACROSS THE NORTHERN LAKES REGION
INTO SUNDAY EVENING. LOW PRESSURE WILL MOVE FROM THE UPPER MIDWEST
MONDAY MORNING TO THE SOUTHERN LAKES REGION TUESDAY. AS THIS LOW
MOVES EAST TUESDAY NIGHT...HIGH PRESSURE WILL BUILD ACROSS ONTARIO
AND INTO THE NORTHERN LAKES REGION WEDNESDAY. A TIGHTER GRADIENT
WILL DEVELOP AHEAD OF THIS HIGH WITH NORTHERLY WINDS 10-20 KTS
POSSIBLE TUESDAY NIGHT. AS THE HIGH SLOWLY MOVES EAST TO QUEBEC BY
THURSDAY...WINDS WILL TURN BACK SOUTHEASTERLY.

AS HIGHER DEWPOINTS BEGIN TO SPREAD NORTH ACROSS THE LAKE TONIGHT
AND CONTINUE THROUGH MONDAY...AREAS OF FOG WILL BE POSSIBLE. LOW
CONFIDENCE REGARDING HOW WIDESPREAD OR DENSE THE FOG MAY BECOME...
BUT DENSE FOG WILL BE POSSIBLE. CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 11, 4:05 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
405 PM CDT SAT JUL 11 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
122115-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
405 PM CDT SAT JUL 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  ISOLATED THUNDERSTORMS...WHICH MAY PRODUCE:

   OCCASIONAL CLOUD TO GROUND LIGHTNING.
   LOCALLY HEAVY RAINFALL WHICH COULD PRODUCE FLOODING.
   ISOLATED WIND GUSTS UP TO 60 MPH.

  AREAS AFFECTED AND TIMING:

  ISOLATED THUNDERSTORMS WILL MOVE ACROSS AREAS GENERALLY
  SOUTH OF A PONTIAC TO RENSSELAER LINE THROUGH EARLY THIS
  EVENING. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS MAY
  DEVELOP LATE THIS EVENING AND TONIGHT MAINLY ALONG AND SOUTH
  OF THE INTERSTATE 80 CORRIDOR.

  DISCUSSION:

  AN AREA OF STRONG STORMS OVER CENTRAL ILLINOIS WILL MOVE
  EAST ACROSS SOUTHERN FORD...IROQUOIS AND BENTON COUNTIES
  BY EARLY THIS EVENING. THESE STORMS MAY BE CAPABLE OF
  PRODUCING DAMAGING WIND GUSTS...THOUGH THE GREATEST THREAT
  IS EXPECTED TO REMAIN JUST SOUTH OF THE OUTLOOK AREA.
  ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP
  LATER TONIGHT AS A WARM FRONT LIFTS NORTH TOWARD THE AREA.
  LOCALLY HEAVY RAINFALL WOULD BE POSSIBLE WITH OVERNIGHT
  THUNDERSTORMS.

PORTIONS OF THE ILLINOIS...IROQUOIS...VERMILLION AND KANKAKEE
RIVERS...AND SUGAR CREEK REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY THROUGH
SATURDAY. SOME OF THE THUNDERSTORMS LATE SUNDAY INTO MONDAY MAY
BECOME STRONG TO SEVERE...WITH THE POTENTIAL FOR TORRENTIAL
RAINFALL AND FLASH FLOODING. THE MAIN SEVERE THREATS LATE
SUNDAY INTO SUNDAY NIGHT ARE EXPECTED TO BE DAMAGING WIND GUSTS
AND LARGE HAIL. ON MONDAY INTO MONDAY NIGHT...DAMAGING WIND GUSTS
AND LARGE HAIL ARE THE MAIN THREATS...BUT A FEW TORNADOES ARE
POSSIBLE.

PORTIONS OF THE ILLINOIS...IROQUOIS...VERMILLION AND KANKAKEE
RIVERS...AND SUGAR CREEK REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT...
THOUGH ANY HEAVY RAINFALL REPORTS ARE WELCOME.

&&

LMZ740>745-122115-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
405 PM CDT SAT JUL 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY THROUGH
SATURDAY. SOME STORMS MAY BE SEVERE LATE SUNDAY AND SUNDAY
NIGHT...AND AGAIN MONDAY AND MONDAY NIGHT.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122115-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
405 PM CDT SAT JUL 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT MAINLY ACROSS FAR
SOUTHERN LAKE MICHIGAN

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY THROUGH
TUESDAY...AND AGAIN THURSDAY THROUGH SATURDAY. SOME STORMS MAY
BE SEVERE LATE SUNDAY THROUGH MONDAY NIGHT.

&&

RATZER

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Jul 11, 8:58 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
858 PM CDT SAT JUL 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      SAUNEMIN                40.89N 88.41W
07/11/2015                   LIVINGSTON         IL   LAW ENFORCEMENT

            LIVINGSTON COUNTY SHERIFF HAS GOTTEN NUMEROUS CALLS ABOUT
            ROADS FLOODED AND NOT PASSABLE

&&

IZZI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:01 PM CDTFlash Flood WarningLOTFord, Iroquois, Livingston6 hr
Jul 11, 10:49 PM CDTRiver Flood WarningLOTLaSalle70 hr
Jul 11, 10:52 PM CDTRiver Flood AdvisoryLOTLivingston56 hr
Jul 11, 10:55 PM CDTRiver Flood WarningLOTIroquois, Kankakee6 days
Jul 11, 10:55 PM CDTRiver Flood WarningLOTIroquois4 days
Jul 12, 2:02 AM CDTRiver Flood WarningLOTLivingston56 hr
Jul 12, 2:03 AM CDTAreal Flood WarningLOTFord, Iroquois, Livingston18 hr
Jul 12, 4:01 AM CDTAreal Flood WarningLOTIroquois16 hr
Jul 12, 2:19 PM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more33 hr

Nearby

Flash Flood Warnings in Indiana, 2015Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.